Carbo Meltdown

Hi Girls. Just update you on my recent chemo round. As you know I was heading into cycle 2, 4th line, with carboplatin/gemcitabine and Avastin was to be added in shortly (again). Had a mildish reaction to carbo during cycle 1, so additional anti-histamines & anti-nausea added in for cycle 2. Well...that did't go so well, as I had a most dramatic and sudden re-action : all within minutes and I think I lost nearly 1 hour of my day. Sweats, nausea, bad dose of "trots" ( embarrassing) and a "major" drop in blood pressure. Don't know who got a bigger shock - the medics or me. But, the oncology team responded so rapidly, that I had full confidence so I did not panic ( I hope) - oxygen and drugs had me sleeping like a docile baby for a few hours.

End result is that carboplatin and me are parting company - but while still considered platinum sensitive - a replacement chemo drug will be given. However, gemcitabine will stay and that is for next week.

So home with more new drugs - the list is getting bigger and I had to write them all down today.

Don't know what regime will be yet - but will check that out next week, when I can talk to my Onc with a working brain. I see that PARP inhibitors (olaparib) are being used in CUH but not sure about that, as I know it used when BRCA gene is involved & this does apply in my case. Other times it is used I know.

So survived another day ; barely, and feeling so much better today. A combination of the recovery drugs and new anti nausea drugs.

So, for those of you who are still on carbo : don't worry, I had managed it for a long time and also, there are plenty more drugs for me.

I am not going to read anything up on the dreaded Internet - mind is too boggled already and need to clear my head as the past week has been hard and bad. Will get there in time though.

Regards to all you are on treatment and good wishes for continued good health to those who are finished and having good reviews.

Love & Hugs, Daisies

9 Replies

oldestnewest
  • Oh Daises,

    I hope you are OK. I think I am heading down the road too of Carbo intolerance. On 3rd line it was piriton and an extra hour to have the infusion. Sometimes when this happens (and it seems to happen a lot from the sites) they change from Carbo to Cisplatin.

    Hope you feel better soon.

    Lots of love

    Trish

  • Hi Daisies, I know you said you were back on The Carousal Journey again but its sure giving you a right old spin. You must have got a terrible fright . Its unbelievable the way our bodies react to drugs it once tolerated. I hope by next week they have a new treatment plan in place for you. Take care and look after yourself. Kittie.

  • HI Daisies, I am sorry you got so ill yesterday but glad you are recovering nicely. There are other drugs out there and hopefully the onc will have a more suitable option lined up for you shortly. The Gem can work away on its own too so maybe they will let you on that. I know there is no point in speculating until you see the onc. In the meantime you certainly kept the staff on their toes and heels into the bargain. I know its no fun but these things happen and the staff are well trained to deal with us when we fall down. But you got right up again and not admitted as a patient so that is a plus. Thinking of you Joan

  • Good to see you sounding so upbeat after such a horrible and frightening experience!

    You're right - lots of us have had variations on the theme.

    It does give you an opportunity to see how brilliantly the chemo nurses respond though, doesn't it? I was really impressed.

    Onwards and upwards!

  • Hi Daisies,by now I hope you feel a little better.Its a blow to the system when your body puts up a fight to a drug but mane its for the best and the other drug could work a lot better for you.

    My Onc is putting me on the Olaparib after this 3 cycles of carbo.As far as I know you have to meet 3 criteria to be put on it

    Can only be given if you've had 2 or more lines of chemo

    You have to be advanced stage 4

    You have to brca positive

    I went to see him in cuh but I'm getting my chemo in the south.Thank god Olaparib is tablet form.

    My sister had her ovaries out yesterday but unfortunately I can't visit her in hospital due to me on chemo,bad timing.

    I hope by the weekend you will be feeling a lot better,allow yourself time to relax,be pampered.My sister in law bought me a brilliant colouring book to help me do those things. it's called,Colour Me Mindful,I light a scented candle,listen to my meditation music and spend hrs colouring one picture as they are so intricate,it keeps my mind off of the darker side of the illness.

    Hugs to you.xx

  • What a frightening experience for you. So glad you are feeling better today. Hopefully your new régime will work a great. Much love. Ann xo

  • Daisies. I'm so sorry this happened to u. But u are so positive I to had to stop carbo as u explained the side effects terrible. Love an continued strength.

    Sheera

  • Oh Daisies, what a shock. I know these things happen but no fun when it's you. Stay strong, sending you virtual hugs, Miriam

  • oh what a journey- your amazing to even be so clear to write about it. What a shock with the reaction.

    Rest up and stay well away from the internet.

    hope recovery and strength comes back soon

    kindest regards

    Sinead

You may also like...